Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Feb 23, 2001, 9:31 PM MST for Curry County, New Mexico. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2001, 9:31 PM MST (04:31 UTC)
- Expired
- Feb 23, 2001, 10:00 PM MST
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Curry County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 9:40 PM MST | Hail 0.75 | Clovis, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:25 PM MST, 6 minutes earlier.
Area forecast discussion, Feb 23, 9:25 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 PM MST FRI FEB 23 2001
UPDATES MADE TO PRODUCTS TO REVISE THE HIGHLIGHTS FOR SNOW AND WIND.
UPDATES ALSO REFLECT THE SQUALL LINE THAT HAS POPPED UP OVER THE
EASTCENTRAL BORDER COUNTIES. A TYPICAL LATE WINTER/EARLY SPRING STORM
TO AFFECT THE AREA THROUGH SATURDAY WITH SOMETHING FOR EVERYONE IN
THE WAY OF WEATHER. 38
.ABQ...SNOW ADVISORY TONIGHT NMZ002-004.
WIND ADVISORY SATURDAY NMZ005>007-10>013-16>21-026.In the hours before
Special weather statement, Feb 23, 7:15 PM MST, 2 hours 16 minutes before
NMZ013-020-021-029-033-034-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MST FRI FEB 23 2001 ...STATUS REPORT ON SEVERE THUNDERSTORM WATCH 26 IN NEW MEXICO... QUAY COUNTY...CURRY COUNTY...AND NORTHERN ROOSEVELT COUNTY HAVE BEEN CLEARED FROM THE WATCH AREA. SOUTHERN ROOSEVELT COUNTY AND EASTERN LEA COUNTY WILL REMAIN IN THE WATCH AREA UNTIL THE WATCH EXPIRES AT 800 PM MST.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.